Home / Acne / [Acne fulminans triggered by isotretinoin therapy].

[Acne fulminans triggered by isotretinoin therapy].

PMID: 1832826  

An 18-year old male patients with tetracycline-resistant acne vulgaris was prescribed isotretinoin in daily doses of 0.5 mg/kg. Ten days later, he developed an acute episode of acne fulminans which was regressive. Subsequently, two attempts were made at reintroducing isotretinoin; the first one was followed by a new episode of acne fulminans and the second one, by ordinary myalgias, while the patient was still under corticosteroid therapy. A search in the literature yielded 14 cases of acne fulminans that had possibly been induced by isotretinoin. Doses and intervals between medication and acute manifestations varied, and the responsibility of isotretinoin was seldom demonstrated. Associations with erythema nodosum myalgias and arthralgias have been described. This rare adverse effect of isotretinoin therapy must be known. Its course and treatment are not different from those of ordinary acne fulminans.

Joly P,  Prost C,  Gaudemar M,  Revuz J

About

Check Also

Optimizing the use of topical retinoids in Asian acne patients.

DOI: 1346-8138.14314  PMID: 29611225   Acne vulgaris is a common disease among people in Asia. International guidelines and treatment recommendations emphasize the central role of topical retinoids in the management of acne. However, topical retinoids remain underutilized in clinical practise, which may be in part due to fear of retinoid-associated dermatitis/lack of experience, particularly in Asian patients. …

Leave a Reply

Your email address will not be published. Required fields are marked *